South Dakota, 2011

Damaging Wind in South Dakota, August 5, 2011

August 5, 2011 · NWS UNR · 1 event in 1 county or zone

Wind gusts over 60 mph were recorded from a severe thunderstorm over northeastern Jackson County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS UNR wrote it up.

Wind gusts over 60 mph were recorded from a severe thunderstorm over northeastern Jackson County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 5, 12:30 PM MST, 6 hours 40 minutes earlier.

Area forecast discussion, Aug 5, 12:30 PM MST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
130 PM MDT FRI AUG 5 2011

.DISCUSSION...CURRENT SURFACE ANALYSIS HAS LOW PRESSURE OVER FAR
SOUTHEASTERN MT...WITH FRONTAL BOUNDARY STRETCHING FROM CENTRAL MT
TO FAR NORTHERN SD. UPPER LEVEL ANALYSIS SHOWS SHORTWAVE ENERGY
ACROSS EASTERN MT AND NORTHEASTERN WY...MOVING TO THE
EAST-NORTHEAST. REGIONAL RADARS SHOW BULK OF THUNDERSTORM ACTIVITY
FROM EASTERN MT AND NORTHEASTERN WY INTO THE WESTERN DAKOTAS. A
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHWESTERN SD AND
AREAS TO THE NORTH AND EAST THROUGH EARLY EVENING. TEMPS ARE MAINLY
IN THE 80S...COOLER WHERE STORMS ARE MOVING THROUGH.

AS SHORTWAVE MOVES EAST INTO THE NORTHERN PLAINS LATE TODAY INTO
TONIGHT...THUNDERSTORMS WILL INCREASE IN COVERAGE. INSTABILITY WILL
BE GREATEST FROM FAR NORTHEASTERN WY INTO THE WESTERN DAKOTAS AS
DEWPOINTS IN THE 60S REMAIN IN PLACE. SHEAR WILL BE SUFFICIENT FOR
SUPERCELLS. SLIGHT RISK FOR SEVERE STORMS REMAINS FOR MUCH OF THE
CWA. STRONG WIND GUSTS LOOK TO BE THE BIGGEST THREAT FROM SEVERE
STORMS...BUT LARGE HAIL IS ALSO POSSIBLE. AN ISOLATED TORNADO CANNOT
EE RULED OUT NEAR THE SURFACE LOW AS IT MOVES ACROSS NORTHWESTERN
SD/SOUTHWESTERN ND LATER TODAY. ACTIVITY WILL MOVE OUT OF THE AREA
FROM WEST TO EAST THIS EVENING AND OVERNIGHT. LOWS WILL MOSTLY BE IN
THE 60S...WITH SOME 50S ACROSS THE BLACK HILLS AND NORTHEASTERN WY.

SOME DRIER AIR WILL MOVE INTO THE AREA ON SATURDAY AND WILL KEEP
PCPN CHANCES TO A MINIMUM. WOULD NOT RULE OUT AN ISOLATED SHOWER OR
STORM OVER THE BLACK HILLS...BUT CHANCES LOOK TOO LOW TO WARRANT A
MENTION AT THIS POINT. NORTHWESTERLY WINDS WILL BE BREEZY ACROSS THE
PLAINS DURING THE DAY. HIGHS WILL MAINLY BE IN THE LOW TO MID
80S...A BIT COOLER ACROSS THE HIGHER BLACK HILLS.

ADDITIONAL UPPER LEVEL ENERGY WILL BEGIN TO APPROACH THE AREA LATE
SATURDAY NIGHT INTO SUNDAY. WINDS WILL SWITCH TO THE SOUTHEAST AND
BRING INCREASING LOW LEVEL MOISTURE BACK TO THE AREA. ISOLATED
SHOWERS AND STORMS ARE EXPECTED LATE SATURDAY NIGHT AND
SUNDAY...ESPECIALLY ACROSS SOUTHERN AND WESTERN PORTIONS OF THE CWA.
BETTER CHANCES ARE POSSIBLE LATE SUNDAY INTO SUNDAY AS STRONGER WAVE
MOVES ACROSS. THERE COULD BE A THREAT FOR A FEW STRONG TO SEVERE
STORMS LATE SUNDAY INTO SUNDAY EVENING. HIGHS WILL BE IN THE UPPER
70S AND 80S.

EXTENDED...THE UNSETTLED WEATHER PATTERN CONTINUES AS MOIST
NORTHWEST UPPER FLOW REMAINS THRU THE EXTENDED PERIOD. PERIODIC
UPPER DISTURBANCES WILL MOVE THRU THE FLOW BRINGING A DAILY CHANCE
OF THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. TEMPERATURES
WILL REMAIN SLIGHTLY BELOW AVERAGE THRU THE PERIOD.

&&

.AVIATION...SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT WITH LOCAL
MVFR/IFR CONDITIONS IN AND NEAR THUNDERSTORMS. OTHERWISE VFR
CONDITIONS ARE EXPECTED. A COLD FRONT WILL PASS THROUGH THE AREA
TONIGHT...CAUSING GUSTY NORTHWEST WINDS AFTER MIDNIGHT THROUGH THE
DAY ON SATURDAY...MAINLY OVER THE SOUTH DAKOTA PLAINS.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&
Hazardous weather outlook, Aug 5, 4:22 AM MST, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
522 AM MDT FRI AUG 5 2011

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-061300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
522 AM MDT (622 AM CDT) FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE DAY AND INTO
TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WIND GUSTS.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH THURSDAY.
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Aug 5, 6:18 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
718 PM MDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             9 NNW OSHOTO            44.72N 105.02W
08/05/2011  E1.00 INCH       CROOK              WY   PUBLIC

&&

KCLARK
Local storm report, Aug 5, 6:26 PM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
726 PM MDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND GST     9 SW HARDING            45.30N 103.96W
08/05/2011  E60 MPH          HARDING            SD   PUBLIC

&&

KCLARK
Special weather statement, Aug 5, 6:27 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
727 PM MDT FRI AUG 5 2011

SDZ002-013-060215-
NORTHERN MEADE CO PLAINS SD-PERKINS SD-
727 PM MDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEADE AND SOUTHWESTERN
PERKINS COUNTIES UNTIL 815 PM MDT...

AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MUD BUTTE...OR 39 MILES WEST OF FAITH...
MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OPAL...
  MAURINE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TRIMARCHI
Local storm report, Aug 5, 6:30 PM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
730 PM MDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     22 NNW DOWNTOWN BELLE F 44.96N 104.02W
08/05/2011  E60.00 MPH       BUTTE              SD   TRAINED SPOTTER

            MARBLE SIZE HAIL ALSO.

0227 PM     HAIL             18 N DOWNTOWN BELLE FOU 44.93N 103.85W
08/05/2011  E1.50 INCH       BUTTE              SD   PUBLIC

            ALSO HAD 60 MPH WINDS

0230 PM     TSTM WND GST     18 N DOWNTOWN BELLE FOU 44.93N 103.85W
08/05/2011  E60.00 MPH       BUTTE              SD   PUBLIC

            ALSO HAD 1.5 INCH HAIL AT 227 PM TO 230 PM

0330 PM     TSTM WND GST     13 E CASTLE ROCK        44.97N 103.16W
08/05/2011  E60.00 MPH       BUTTE              SD   PUBLIC

0346 PM     TSTM WND GST     3 W ZEONA               45.19N 102.98W
08/05/2011  E60.00 MPH       BUTTE              SD   TRAINED SPOTTER

0400 PM     TSTM WND GST     10 S MUD BUTTE          44.86N 102.88W
08/05/2011  E60.00 MPH       MEADE              SD   PUBLIC

0400 PM     HAIL             2 N VALE                44.65N 103.40W
08/05/2011  E1.00 INCH       BUTTE              SD   PUBLIC

            40 MPH WINDS.

0400 PM     HAIL             3 S NEWELL              44.67N 103.42W
08/05/2011  E1.25 INCH       BUTTE              SD   PUBLIC

            ALSO HAD 30 MPH WINDS.

0400 PM     HAIL             VALE                    44.62N 103.40W
08/05/2011  E1.00 INCH       BUTTE              SD   PUBLIC

            ALSO HAD 30 TO 40 MPH WINDS.

0433 PM     HAIL             7 W HERMOSA             43.84N 103.33W
08/05/2011  E0.88 INCH       CUSTER             SD   NWS EMPLOYEE

            NICKEL HAIL COVERS THE GROUND

0435 PM     HAIL             5 WNW HERMOSA           43.87N 103.28W
08/05/2011  E1.00 INCH       PENNINGTON         SD   TRAINED SPOTTER

            0.60 INCHES OF RAIN. GROUND IS WHITE FROM THE HAIL.

0435 PM     HAIL             HAYWARD                 43.87N 103.33W
08/05/2011  E1.50 INCH       PENNINGTON         SD   TRAINED SPOTTER

0443 PM     TSTM WND DMG     RED OWL                 44.70N 102.55W
08/05/2011                   MEADE              SD   TRAINED SPOTTER

            8 INCH DIAMETER TREE BRANCHES BROKE

0447 PM     HAIL             7 W HERMOSA             43.84N 103.33W
08/05/2011  M1.00 INCH       CUSTER             SD   NWS EMPLOYEE

0447 PM     HAIL             2 SSW HERMOSA           43.81N 103.21W
08/05/2011  M1.50 INCH       CUSTER             SD   TRAINED SPOTTER

0450 PM     TSTM WND GST     7 SE MEADOW             45.46N 102.11W
08/05/2011  E65.00 MPH       PERKINS            SD   TRAINED SPOTTER

0500 PM     TSTM WND GST     UNION CENTER            44.56N 102.67W
08/05/2011  E60.00 MPH       MEADE              SD   TRAINED SPOTTER

0510 PM     HAIL             4 NNW FAIRBURN          43.74N 103.24W
08/05/2011  E1.00 INCH       CUSTER             SD   PUBLIC

0518 PM     TSTM WND GST     2 NNE FAITH             45.04N 102.02W
08/05/2011  M69.00 MPH       PERKINS            SD   ASOS

            WIND GUST AT FAITH ASOS.

0530 PM     TSTM WND GST     15 SE HERMOSA           43.69N 102.98W
08/05/2011  E60.00 MPH       CUSTER             SD   TRAINED SPOTTER

            ALSO HAD PEA SIZE HAIL.

0540 PM     TSTM WND GST     8 NNW ELM SPRINGS       44.42N 102.56W
08/05/2011  E60.00 MPH       MEADE              SD   PUBLIC

            WIND GUSTING TO 50 TO 60 MPH WITH HAIL 3/8 INCH.

0547 PM     HAIL             9 NNW OSHOTO            44.72N 105.02W
08/05/2011  E1.00 INCH       CROOK              WY   PUBLIC

0600 PM     HAIL             14 N WESTON             44.84N 105.33W
08/05/2011  E1.00 INCH       CAMPBELL           WY   PUBLIC

            QUARTER SIZE HAIL, 3 INCHES DEEP. POKED HOLES IN SIDING
            AND FACIAL OF HOUSE.

0625 PM     TSTM WND GST     11 WSW MILESVILLE       44.40N 101.88W
08/05/2011  E70.00 MPH       HAAKON             SD   PUBLIC

            WIND GUST OF 60 TO 70 MPH.

0625 PM     TSTM WND GST     14 W MILESVILLE         44.46N 101.96W
08/05/2011  E60.00 MPH       HAAKON             SD   PUBLIC

0700 PM     TSTM WND GST     6 NNW KYLE              43.50N 102.22W
08/05/2011  E60.00 MPH       SHANNON            SD   TRAINED SPOTTER

0717 PM     TSTM WND GST     9 SW HARDING            45.30N 103.96W
08/05/2011  E60.00 MPH       HARDING            SD   PUBLIC

&&

THIS TABLE LISTS THE REPORTS BY HAIL SIZE OR WIND SPEED OR RAIN
AMOUNT...AND MAY NOT NECESSARILY BE THE FINAL HAIL SIZE OR WIND
SPEED OR RAIN AMOUNT FOR THAT LOCATION.

HAIL REPORTS LISTED BY SIZE (INCHES)

 SIZE    LOCATION                 ST  COUNTY           TIME
 ------  -----------------------  --  --------------   -------
  1.50   2 SSW HERMOSA            SD  CUSTER           0447 PM
  1.50   HAYWARD                  SD  PENNINGTON       0435 PM
  1.50   18 N DOWNTOWN BELLE FOU  SD  BUTTE            0227 PM
                 ALSO HAD 60 MPH WINDS
  1.25   3 S NEWELL               SD  BUTTE            0400 PM
                 ALSO HAD 30 MPH WINDS.
  1.00   14 N WESTON              WY  CAMPBELL         0600 PM
                 QUARTER SIZE HAIL, 3 INCHES DEEP. POKED HOLES
                 IN SIDING AND FACIAL OF HOUSE.
  1.00   9 NNW OSHOTO             WY  CROOK            0547 PM
  1.00   4 NNW FAIRBURN           SD  CUSTER           0510 PM
  1.00   7 W HERMOSA              SD  CUSTER           0447 PM
  1.00   5 WNW HERMOSA            SD  PENNINGTON       0435 PM
                 0.60 INCHES OF RAIN. GROUND IS WHITE FROM THE
                 HAIL.
  1.00   VALE                     SD  BUTTE            0400 PM
                 ALSO HAD 30 TO 40 MPH WINDS.
  1.00   2 N VALE                 SD  BUTTE            0400 PM
                 40 MPH WINDS.
  0.88   7 W HERMOSA              SD  CUSTER           0433 PM
                 NICKEL HAIL COVERS THE GROUND

TSTM WIND REPORTS LISTED BY SPEED (MPH)

 SPEED   LOCATION                 ST  COUNTY           TIME
 ------  -----------------------  --  --------------   -------
 70.00   11 WSW MILESVILLE        SD  HAAKON           0625 PM
                 WIND GUST OF 60 TO 70 MPH.
 69.00   2 NNE FAITH              SD  PERKINS          0518 PM
                 WIND GUST AT FAITH ASOS.
 65.00   7 SE MEADOW              SD  PERKINS          0450 PM
 60.00   9 SW HARDING             SD  HARDING          0717 PM
 60.00   6 NNW KYLE               SD  SHANNON          0700 PM
 60.00   14 W MILESVILLE          SD  HAAKON           0625 PM
 60.00   8 NNW ELM SPRINGS        SD  MEADE            0540 PM
                 WIND GUSTING TO 50 TO 60 MPH WITH HAIL 3/8
                 INCH.
 60.00   15 SE HERMOSA            SD  CUSTER           0530 PM
                 ALSO HAD PEA SIZE HAIL.
 60.00   UNION CENTER             SD  MEADE            0500 PM
 60.00   10 S MUD BUTTE           SD  MEADE            0400 PM
 60.00   3 W ZEONA                SD  BUTTE            0346 PM
 60.00   13 E CASTLE ROCK         SD  BUTTE            0330 PM
 60.00   18 N DOWNTOWN BELLE FOU  SD  BUTTE            0230 PM
                 ALSO HAD 1.5 INCH HAIL AT 227 PM TO 230 PM
 60.00   22 NNW DOWNTOWN BELLE F  SD  BUTTE            0200 PM
                 MARBLE SIZE HAIL ALSO.

SMITH
Special weather statement, Aug 5, 6:55 PM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
755 PM MDT FRI AUG 5 2011

SDZ032-043-044-046-047-060245-
BENNETT SD-HAAKON SD-JACKSON SD-MELLETTE SD-TODD SD-
855 PM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MELLETTE...NORTHEASTERN
BENNETT...EXTREME SOUTHEASTERN HAAKON...EASTERN JACKSON AND
NORTHWESTERN TODD COUNTIES UNTIL 945 PM CDT/845 PM MDT/...

AT 853 PM CDT/753 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OKATON
TO 7 MILES SOUTH OF LONG VALLEY...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  NORRIS...
  CEDAR BUTTE...

THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 164 AND
174...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TRIMARCHI
Special weather statement, Aug 5, 7:02 PM MST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
802 PM MDT FRI AUG 5 2011

SDZ001-002-012-013-060245-
BUTTE SD-HARDING SD-NORTHERN MEADE CO PLAINS SD-PERKINS SD-
802 PM MDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEADE...NORTHEASTERN
BUTTE...SOUTHEASTERN HARDING AND SOUTHWESTERN PERKINS COUNTIES UNTIL
845 PM MDT...

AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF HOOVER...OR 41 MILES SOUTHEAST OF
BUFFALO...MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
MUD BUTTE AROUND 810 PM MDT.
MAURINE AROUND 830 PM MDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARPENTER

The radar

The Rapid City radar (KUDX), 140 km away, was scanning. The volume nearest the first event began at 02:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
August 5, 7:10 PM MST
Where
Jackson County, 9.52 mi ENE of Belvidere
Measured
54 kt (62 mph) measured gust
Reported by
Department of Highways
Coordinates
43.898, -101.104

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Dakota in 2011Every state in 2011This day in weather historyWarnings in South Dakota, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338248.